[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Re:Lows on pump (formerly glucagon shots)

Beverly states:
<<Unaccounted for severe lows should not happen with the pump....only if you 
bolus and don't eat...so I am told....>>

Beverly, I would have to disagree with that.  Most people have fewer lows on 
the pump and usually can recover quicker but many different things can cause 
a low.  Yes, incorrectly counting carbs and thus overbolusing can cause lows, 
waiting too long to eat after bolusing can cause lows, exercise can cause 
lows, stress can cause lows, some medications or alcohol can cause lows. I'm 
sure there are other things too.  For Cory, I have found that he has fewer 
lows, especially those under 60.  It is easier to adjust for exercise also.  
Remember that most pumpers are trying to keep their blood sugar levels close 
to the normal non diabetic range and that can quickly slip to hypoglycemia if 
you aren't monitoring closely.  I know you do monitor Mary very well so I am 
just letting you know that lows can occur for many reasons, even for pumpers!
Susan S.
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml